Alert archive / Vermont / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Burlington, VT

June 12, 2007Addison County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 12, 2007, 3:30 PM EDT for Addison County, Vermont. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 3:30 PM EDT (19:30 UTC)
Expired
Jun 12, 2007, 4:30 PM EDT
In force
60 min
Issued by
NWS Burlington, VT
Area
Counties, with a storm outline in the text

County Addison County, VT

The radar

The Burlington radar (KCXX), 75 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 121930
SVRBTV
VTC001-122030-
/O.NEW.KBTV.SV.W.0022.070612T1930Z-070612T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
330 PM EDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADDISON COUNTY IN CENTRAL VERMONT

* UNTIL 430 PM EDT.

* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WHITING...AND MOVING SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ORWELL AROUND 340 PM EDT.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4395 7326 4384 7311 4384 7320 4383 7322
      4377 7322 4376 7335 4378 7335 4380 7338
      4388 7337 4389 7338

$$

LAHIFF
2 follow-up statements
000 
WWUS51 KBTV 121956
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
356 PM EDT TUE JUN 12 2007

VTC001-122030-
/O.CON.KBTV.SV.W.0022.000000T0000Z-070612T2030Z/
ADDISON VT-
356 PM EDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN ADDISON COUNTY...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ORWELL..MOVING SOUTHWEST AT 20 MPH.

LAT...LON 4395 7326 4384 7311 4384 7320 4383 7322
      4377 7322 4376 7335 4378 7335 4380 7338
      4388 7337 4389 7338

$$

LAHIFF
000 
WWUS51 KBTV 122033
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT TUE JUN 12 2007

VTC001-122041-
/O.EXP.KBTV.SV.W.0022.000000T0000Z-070612T2030Z/
ADDISON VT-
431 PM EDT TUE JUN 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ADDISON COUNTY
EXPIRES AT 430 PM EDT...

SHOWERS AND THUNDERSTORMS STILL EXIST IN SOUTHERN ADDISON COUNTY 
THOUGH THE THREAT FOR SEVERE WEATHER HAS DIMINISHED. ANY PERSONS WHO 
WITNESSED ANY SEVERE WEATHER ARE ENCOURAGED TO CONTACT THE NATIONAL 
WEATHER SERVICE OR LOCAL AUTHORITIES.

LAT...LON 4395 7326 4384 7311 4384 7320 4383 7322
      4377 7322 4376 7335 4378 7335 4380 7338
      4388 7337 4389 7338

$$

LAHIFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:42 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 12, 2:42 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EDT TUE JUN 12 2007

.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE ACROSS THE GREAT LAKES WILL BUILD ACROSS
SOUTHERN QUEBEC AND NORTHERN NEW ENGLAND FOR THE REMAINDER OF THE
WEEK. THE PERSISTENT COASTAL LOW THAT HAS BROUGHT SCATTERED SHOWERS
AND THUNDERSTORMS TO THE REGION WILL CONTINUE TO WEAKEN AS IT MOVES
SOUTH OF NEW ENGLAND. SURFACE HIGH PRESSURE WILL BUILD IN ACROSS
THE REGION FROM THE NORTH FOR THE REST OF THE WEEK...THUS AFTER
SCATTERED SHOWERS AND THUNDERSTORMS LATE TODAY AND EARLY TONIGHT...
SUNNY...DRY AND WARM WEATHER INTO THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHRA/TSRA HAVE DVLPD AS XPCTD ACRS SPINE OF CENT/SRN GRN MTNS IN
AREA OF GRTST INSTABILITY (SBCAPES AOA 100 J/KG) AND CLOSE PROXIMITY
TO WEAK S/W ROTATING ARD COASTAL LOW. ACTVTY IS TRAINING BUT TRACKS
ARE SLGTLY ADJUSTING WSW WITH TIME...THUS NO IMMEDIATE THREAT OF
FLOODING OTHER THAN TYPICAL LCLZD POOR DRAINAGE FLOODING. SVR WX
THREAT APPEARS GRTST TO SW OF FA IN AXIS OF GRTST INSTABILITY AND
THUS WATCH IS SW OF FA. OUR FA IS BREEDING GROUNDS BUT THE GRTST
INTENSITY OCCURRING AS TSRA ENTER SRN CHMPL/NRN HUDSON VLY BUT WITH
TIME THAT TREND SHLD STABILIZE AS TSRA WL BE TRVLG OVR PREVIOUS TSRA
ACTVTY/STABLE RAIN-COOLED ATMOS.

THESE TRENDS WL DIMINISH AS QUICKLY AS THEY DVLPD ARD/AFT SUNSET WITH
PTLY CLDY SKIES...THEN PATCHY FOG IN FOG PRONE VLYS AND GRDL CAA AFT
MIDNGT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UPR LOW ESE OF 40N/70W BENCHMARK WL SLOWLY FILL THRU THE PERIOD WITH
THE HIGHLY AMPLIFIED ULVL RIDGE ACRS GRT LAKES BUILDING ENE ACRS
ONTARIO/QUEBEC. SFC HIGH PRS ACRS NEW BRUNSWICK WL DRIFT SW AND
MERGE WITH GRT LAKES SFC HIGH ACRS NRN NEW ENGLAND/NRN NY.

INITIALLY...CAA FM NEW BRUNSWICK HIGH WL DROP H8 TMPS FM 13-15C TDY
TO 8-12C WED AND 9-11C THU FOR SOME COOLER TMPS (ESP ERN FA) BUT
SEASONABLE. THEREAFTER...A GRDL MODERATION FRI AND INTO WKND AS
ULVL/SFC RIDGE SLOWLY DRIFTS ESE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
RIDGE OF HIGH PRESSURE WL BE ELONGATED S OF NEW ENG BY FRI NGT AND
SAT...AS SFC LO WELL E OF NEW ENG CONTS DRFTNG E. WEATHER WL BE
DRY FRI NGT. DURG SAT WK H/5 TROF MOVS ACRS AREA WITH CHC
SHRA/TSRA ST LAW VLY AND SLGT CHC ELSW. ANOTHER TROF MOVS ACRS
AREA SUN WITH ASOCD SFC CDFNT WITH CHC SHRA/TSRA ALL AREAS.

DURG MON...SFC HI MOVS ACRS AREA WITH PTLY SUNNY SKIES. WARM FNT
MOVS INTO AREA LATER MON NGT. DURG TUES IT BCMS QUITE WARM IN SW
FLO FOLLOWING WRMFNT. SFC LO MOVS ACRS QUE LTR TUES WITH ASOCD CDFNT
APRCHNG WRN NY TUE AFTN WITH CHC AFTN SHWR/TSTM ALL AREAS.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SATL IMAGERY INDCS CU ISOL CB DVLPG OVR ADIRONDACKS AND MST OF VT.
RADAR INDCS NARROW BAND OF TERRAIN INDUCED SCT SHWRS/TSTMS FM
CNTRL CALEDONIA COUNTY SW TO CNTRL ADDISON COUNTY VT. THIS LCL
PCPN WL CONT THRU 00Z THIS EVE. N AND NE WNDS 10 KTS THIS AFTN
SUPPORTED BY VAD WNDS ATTM...WL BCM LIGHT THIS EVE. EXPC VALLEY
FOG TO DVLP ACRS FAVORED AREAS AFT 05Z TNGT AND HV INCLUDED IN
KSLK/KMPV TAF SITES WITH MVFR EXCP LCL IFR CONDITIONS.

OTRW...SFC LOW MEANDERS OVER THE OCEAN E OF NEW ENG THRU THURS AS
HI PRES OVER THE GRTLKS THIS AFTN BUILDS AXIS ACRS NRN NEW ENG WED
AND THURS. SFC HI SETTLES SLOLY S ACRS NEW ENG FRI AND AND S OF
NEW ENG ON SAT.

NXT CHC FOR PCPN WL BE CHC SHOWER/TSTM ACRS ST. LAWRENCE VLY SAT
WITH SLGT CHC ELSW ACRS AREA WITH WK H/5 TROF MOVG ACRS AREA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...SLW
NEAR TERM...SLW
SHORT TERM...SLW
LONG TERM...SFH
AVIATION...SFH
Hazardous weather outlook, Jun 12, 2:43 AM EDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
243 AM EDT TUE JUN 12 2007

NYZ026>031-034-035-087-VTZ001>012-016>019-130645-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
243 AM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...AND
ACTIVITY SHOULD DISSIPATE BY LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT IS EXPECTED TO CROSS THE AREA SATURDAY NIGHT INTO
EARLY SUNDAY AND MAY BE ASSOCIATED WITH ISOLATED THUNDERSTORM
ACTIVITY...ESPECIALLY ACROSS THE ST. LAWRENCE VALLEY AND NORTHERN
ADIRONDACKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:43 PM EDTFlash Flood WarningBTVRutland3 hr
Jun 12, 4:50 PM EDTSevere Thunderstorm WarningBTVAddison55 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.